Abstract and Applied Analysis

Packing Constant in Orlicz Sequence Spaces Equipped with the p-Amemiya Norm

Xin He, Jijie Yu, Yunan Cui, and Xin Huo

Full-text: Open access

Abstract

The problem of packing spheres in Orlicz sequence space l Φ , p equipped with the p-Amemiya norm is studied, and a geometric characteristic about the reflexivity of l Φ , p is obtained, which contains the relevant work about l p ( p > 1 ) and classical Orlicz spaces l Φ discussed by Rankin, Burlak, and Cleaver. Moreover the packing constant as well as Kottman constant in this kind of spaces is calculated.

Article information

Source
Abstr. Appl. Anal., Volume 2014 (2014), Article ID 626491, 7 pages.

Dates
First available in Project Euclid: 2 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412277043

Digital Object Identifier
doi:10.1155/2014/626491

Mathematical Reviews number (MathSciNet)
MR3224317

Zentralblatt MATH identifier
07022763

Citation

He, Xin; Yu, Jijie; Cui, Yunan; Huo, Xin. Packing Constant in Orlicz Sequence Spaces Equipped with the p-Amemiya Norm. Abstr. Appl. Anal. 2014 (2014), Article ID 626491, 7 pages. doi:10.1155/2014/626491. https://projecteuclid.org/euclid.aaa/1412277043


Export citation

References

  • J. A. Burlak, R. A. Rankin, and A. P. Robertson, “The packing of spheres in the space ${l}_{p}$,” vol. 4, no. 1, pp. 22–25, 1958.
  • C. A. Kottman, “Packing and reflexivity in Banach spaces,” Transactions of the American Mathematical Society, vol. 150, pp. 565–576, 1970.
  • J. R. Webb and W. Zhao, “On connections between set and ball measures of noncompactness,” The Bulletin of the London Mathematical Society, vol. 22, no. 5, pp. 471–477, 1990.
  • R. A. Rankin, “On packings of spheres in Hilbert space,” Proceedings of the Glasgow Mathematical Association, vol. 2, pp. 145–146, 1955.
  • Y. N. Ye, “Packing spheres in Orlicz sequence spaces,” Chinese Annals of Mathematics B, vol. 4, no. 4, pp. 487–493, 1983.
  • J. Elton and E. Odell, “The unit ball of every infinite-dimensional normed linear space contains a $(1+\varepsilon )$-separated sequence,” Colloquium Mathematicum, vol. 44, no. 1, pp. 105–109, 1981.
  • H. Hudzik, “Every nonreflexive Banach lattice has the packing constant equal to $1/2$,” Collectanea Mathematica, vol. 44, no. 1–3, pp. 129–134, 1993.
  • C. E. Cleaver, “Packing spheres in Orlicz spaces,” Pacific Journal of Mathematics, vol. 65, no. 2, pp. 325–335, 1976.
  • T. F. Wang, “Packing constants of Orlicz sequence spaces,” Chinese Annals of Mathematics A, vol. 8, no. 4, pp. 508–513, 1987.
  • T. F. Wang and Y. M. Liu, “Packing constant of a type of sequence spaces,” Commentationes Mathematicae Prace Matematyczne, vol. 30, no. 1, pp. 197–203, 1990.
  • H. Hudzik and T. Landes, “Packing constant in Orlicz spaces equipped with the Luxemburg norm,” Bollettino della Unione Matematica Italiana A, vol. 9, no. 2, pp. 225–237, 1995.
  • H. Hudzik, C. X. Wu, and Y. N. Ye, “Packing constant in Musielak-Orlicz sequence spaces equipped with the Luxemburg norm,” Revista Matemática de la Universidad Complutense de Madrid, vol. 7, no. 1, pp. 13–26, 1994.
  • Y. A. Cui and H. Hudzik, “Packing constant for Cesaro sequence space,” Nonlinear Analysis: Theory, Methods & Applications, vol. 47, no. 4, pp. 2695–2702, 2001.
  • S. T. Chen, “Geometry of Orlicz spaces,” Dissertationes Mathematicae, vol. 356, p. 204, 1996.
  • L. Maligranda, Orlicz Spaces and Interpolation, vol. 5 of Seminars in Mathematics, Universidade Estadual de Campinas, Departamento de Matemática, Campinas, Brazil, 1989.
  • J. Musielak, Orlicz Spaces and Modular Spaces, vol. 1034 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1983.
  • Y. A. Cui, L. F. Duan, H. Hudzik, and M. Wisla, “Basic theory of p-Amemiya norm in Orlicz spaces $(1\leq p\leq \infty )$: extreme points and rotundity in Orlicz spaces endowed with these norms,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 5-6, pp. 1796–1816, 2008.
  • Y. A. Cui, H. Hudzik, J. J. Li, and M. Wisla, “Strongly extreme points in Orlicz spaces equipped with the p-Amemiya norm,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. 6343–6364, 2009.
  • Y. A. Cui, H. Hudzik, M. Wisla, and K. Wlazlak, “Non-squareness properties of Orlicz spaces equipped with the p-Amemiya norm,” Nonlinear Analysis: Theory, Methods & Applications, vol. 75, no. 10, pp. 3973–3993, 2012.
  • X. He, Y. A. Cui, and H. Hudzik, “The fixed point property of Orlicz sequence spaces equipped with the p-Amemiya norm,” Fixed Point Theory and Applications, vol. 2013, article 340, pp. 1–18, 2013.
  • Y. N. Ye, M. H. He, and R. Pluciennik, “$P$-convexity and reflexivity of Orlicz spaces,” Commentationes Mathematicae Prace Matematyczne, vol. 31, pp. 203–216, 1991. \endinput